I am a 19 year old male, I noticed my hair started thinning 1.5 years ago after starting college. I do a lot of aerobic sport and I think that I have a balanced and healthy diet.
Since 5 months I’ve been on Propecia prescribed to me by my dermatologist. Since then I haven’t seen any difference in the amount of hair I lose everyday, although during exam periods with a lot of stress, I seem to lose more hair than usual (this over a period of 4 weeks).
Since starting, the top of my head has thinned quite a bit to the point that you can see parts of my scalp under light.
A lot of the hair I lose (other than thick hair) seems to be new hair (thin hairs, with â€œpointyâ€ ends). I notice small bulbs on many hairs too. I also have a tiny bit of dandruff in my hair since starting propecia. Ever since I started losing my hair, each time I run my hand through my hair I get 3-4 strands… This is on any part of my head (sides, back, top).
I wanted to know if Propecia is working for me or if there a way to check if I am responding to the medication? Thank you
In general, Propecia takes about 6 to 12 months for one to see the effect. You can also continue to lose your existing hair while on Propecia, and one must remember that the medication is not a cure and it does work better in some patients (each patient is different).
If you want to know if Propecia is working for you, follow up with your doctor. Hopefully, there were some good pictures taken before you started and maybe even miniaturization and bulk measurements were documented, which are scientific ways to determine if the drug is working. Otherwise, it is just a guess and your own subjective opinions.